Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 24, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 20, 2014, 6:26 PM CDT for Harmon County, Jackson County, Oklahoma; Hardeman County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2014, 6:26 PM CDT (23:26 UTC)
- Expired
- Apr 20, 2014, 7:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.5 in
- Wind
- 60.0 mph
Counties Harmon County, OK, Jackson County, OK, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 67 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:53 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Apr 20, 2:53 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 253 PM CDT SUN APR 20 2014 .DISCUSSION... LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO SPREAD NORTHEAST FROM WESTERN NORTH TEXAS INTO SOUTHERN AND PARTS OF CENTRAL OKLAHOMA LATE THIS AFTERNOON. NO SEVERE WEATHER EXPECTED WITH THIS BATCH OF ELEVATED STORMS. STORMS DEVELOPING TX PANHANDLE WILL POSE A MARGINAL SEVERE HAIL RISK INTO THE EARLY EVENING...AS WILL ANY STORMS THAT CAN FORM FARTHER SOUTH TOWARD LUBBOCK/MIDLAND. PRIMARY AREAS THAT WILL WILL NEED TO MONITOR FOR THIS POSSIBILITY ARE WESTERN NORTH TEXAS AND THE SOUTHWEST-QUARTER OF OKLAHOMA. IF WE CAN GET COMPLEX OF STORMS TO FORM LATE THIS AFTERNOON AND EVENING JUST OFF TEXAS HIGH PLAINS SHOULD MAINTAIN ITSELF THROUGH THE NIGHT AS TROUGH PROGRESSES SLOWLY OVER THE REGION. BETTERFLOW AND MOISTURE WILL RESIDE ACROSS SOUTHERN OKLAHOMA WHICH WILL BE AREA WITH HIGHEST CHANCES FOR APPRECIABLE RAINFALL...WITH CHANCES DECREASING AS YOU GO NORTH INTO CENTRAL/NORTHERN OKLAHOMA. NEXT MAIN CHANCE FOR STRONG AND SEVERE STORMS WILL BE WEDNESDAY. MODELS AGREE ON DRYLINE EVENT LATE WEDNESDAY ACROSS WESTERN PARTS OF OKLAHOMA INTO ADJACENT PARTS OF NORTH TEXAS...SPREADING EAST WEDNESDAY NIGHT OVER MUCH OF REGION AS WEAK FRONT PUSHES THROUGH OKLAHOMA AND NORTH TEXAS. THIS FRONT PROGD TO RETURN NORTHWARD LATE THURSDAY AND LINGER OVER OR CLOSE TO THE BODY OF OKLAHOMA INTO NEXT WEEKEND. ALTHOUGH WE WILL HAVE S/WV RIDGING OVER THE REGION AHEAD OF NEXT MAIN TROUGH...DIURNALLY DRIVEN SHOWERS AND STORMS MAY OCCUR. MORE SIGNIFICANT STORM DEVELOPMENT CURRENTLY APPEARS TO BE NEXT WEEKEND AS HIGH AMPLITUDE TROUGH APPROACHES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 60 77 55 80 / 60 50 10 0 HOBART OK 60 79 54 81 / 50 20 0 0 WICHITA FALLS TX 61 80 56 83 / 60 20 10 0 GAGE OK 56 79 50 80 / 60 10 0 0 PONCA CITY OK 58 77 50 80 / 60 40 10 0 DURANT OK 60 76 58 80 / 70 50 30 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/11
Hazardous weather outlook, Apr 20, 11:50 AM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1150 AM CDT SUN APR 20 2014 OKZ004>048-050>052-TXZ083>090-211000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1150 AM CDT SUN APR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT...AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE SOUTHERN PLAINS. A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...MAINLY IN WESTERN NORTH TEXAS. THE PRIMARY HAZARD WILL BE HAIL UP TO AN INCH AND A HALF IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .THUNDERSTORMS... SHOWERS AND THUNDERSTORM WILL BE POSSIBLE MONDAY...MAINLY DURING THE MORNING AND EARLY AFTERNOON. NO SEVERE STORMS ARE EXPECTED. THERE WILL BE AT LEAST A SLIGHT CHANCE OF STORMS AGAIN FROM WEDNESDAY THROUGH SATURDAY. THE GREATEST RISK OF SEVERE STORMS WILL BE ON WEDNESDAY. .FIRE WEATHER... ON WEDNESDAY AFTERNOON...WARM AND WINDY WEATHER WILL ELEVATE THE RISK OF WILDFIRES...MAINLY OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. HOWEVER...RELATIVE HUMIDITIES ARE EXPECTED TO DROP ONLY INTO THE RANGE OF 30 TO 50 PERCENT. THURSDAY WILL BE MUCH DRIER...BUT WIND SPEEDS WILL DROP INTO THE RANGE OF 5 TO 15 MPH. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Apr 20, 4:26 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 426 PM CDT SUN APR 20 2014 OKZ014-021-202230- ROGER MILLS OK-BECKHAM OK- 426 PM CDT SUN APR 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGER MILLS AND NORTHWESTERN BECKHAM COUNTIES UNTIL 530 PM CDT... AT 425 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF TEXOLA...MOVING NORTH AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... REYDON...TEXOLA...SWEETWATER AND DEMPSEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3574 10000 3569 9972 3515 9999 3516 10000 TIME...MOT...LOC 2120Z 194DEG 26KT 3527 10004 MBS
Special weather statement, Apr 20, 5:53 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 553 PM CDT SUN APR 20 2014 OKZ004-009-202345- HARPER OK-ELLIS OK- 553 PM CDT SUN APR 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR HARPER AND ELLIS COUNTIES UNTIL 645 PM CDT... AT 552 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR GATE TO 7 MILES SOUTHWEST OF LAKE MARVIN...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... SHATTUCK...BUFFALO...LAVERNE...ARNETT...GAGE...ROSSTON...MAY AND CATESBY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3700 9954 3617 9965 3593 9999 3700 10000 TIME...MOT...LOC 2252Z 220DEG 26KT 3687 10002 3580 10024 MBS
Special weather statement, Apr 20, 6:13 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 613 PM CDT SUN APR 20 2014 OKZ004-009-210000- HARPER OK-ELLIS OK- 613 PM CDT SUN APR 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARPER AND NORTHWESTERN ELLIS COUNTIES UNTIL 700 PM CDT... AT 610 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF LAVERNE...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3700 9966 3676 9956 3650 10000 3700 10000 TIME...MOT...LOC 2310Z 227DEG 27KT 3674 9997
Local storm report, Apr 20, 6:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
624 PM CDT SUN APR 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL HOLLIS 34.69N 99.92W
04/20/2014 E1.25 INCH HARMON OK PUBLIC
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:26 PM CDT | Special Weather Statement | OUN | Beckham | 64 min |
| Apr 20, 4:39 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 51 min |
| Apr 20, 5:17 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 43 min |
| Apr 20, 5:48 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 42 min |
| Apr 20, 5:53 PM CDT | Special Weather Statement | OUN | Ellis, Harper | 52 min |
| Apr 20, 5:55 PM CDT | Tornado Warning | OUN | Harmon | 35 min |
| Apr 20, 6:13 PM CDT | Special Weather Statement | OUN | Harper | 47 min |
| Apr 20, 3:30 PM CDT | Areal Flood Advisory | OUN | Archer, Baylor, Clay, Wichita | 2 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.